Hairy Black Tongue? Maybe it's the skin condition meds
Will-Lee on 29 Jun 2009 at 1:45pm
You're about to read just about the best lead sentence in a medical trade mag -- in any mag, for that matter -- we've ever seen:
Bent penis, black hairy tongue, ear ringing, nightmares and psoriasis are just some of the rare side effects of drugs commonly prescribed by dermatologists and other physicians.
So says Dermatology Times, which got this tremendous bit of scoop from dermatologist Jerome Z. Litt, M.D., of Beachwood, Ohio.
Litt's been writing and updating the Drug Eruption Reference Manual for the past 15 years, and he's compiled some of the more bizarre (and disturbing) side effects of taking derm drugs in a new book, Curious, Odd, Rare, and Abnormal Reactions to Medications.
Most of the freaky reactions described in Dr. Litt's book emanate (on rare occasions, we must stress) from antibiotics, methotrexate, and other powerful drugs prescribed for skin conditions.
For the guys who are worried about the whole crooked-down-there situation, you're in good company, says Dr. Litt: Bill Clinton had the condition, known as Peyronie's disease.
More on RealSelf:
- I've got a crooked smile as a side effect after Botox: What should I do?
- Can corticosteroid treatment for acne cysts cause pitted skin?